Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 191, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 29, 2006, 5:57 PM MDT for Lea County, New Mexico. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2006, 5:57 PM MDT (23:57 UTC)
- Expired
- Jun 29, 2006, 6:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 118 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:00 PM MDT | HAIL 0.88 | S Hobbs, NM | IN SOUTH HOBBS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 12.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1737 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 292358 SVRMAF NMC025-300045- /O.NEW.KMAF.SV.W.0191.060629T2357Z-060630T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 557 PM MDT THU JUN 29 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LEA COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 645 PM MDT * AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOBBS. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... HOBBS... NADINE DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3250 10323 3252 10307 3276 10307 3276 10324 $$
2 follow-up statements
000 WWUS54 KMAF 300021 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 717 PM CDT THU JUN 29 2006 NMC025-300045- /O.CON.KMAF.SV.W.0191.000000T0000Z-060630T0045Z/ LEA NM- 617 PM MDT THU JUN 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR EAST CENTRAL LEA COUNTY... AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NADINE AND MONUMENT. THIS STORM WAS NEARLY STATIONARY. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...LOCALIZED FLOODING IS POSSIBLE WITH THIS STORM. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3250 10323 3252 10307 3276 10307 3276 10324 $$
000 WWUS54 KMAF 300041 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 740 PM CDT THU JUN 29 2006 NMC025-300050- /O.EXP.KMAF.SV.W.0191.000000T0000Z-060630T0045Z/ LEA NM- 640 PM MDT THU JUN 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEA COUNTY EXPIRES AT 645 PM MDT... AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED...PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS...WITH LOCALIZED FLOODING POSSIBLE. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3250 10323 3252 10307 3276 10307 3276 10324 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:32 PM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 29, 1:32 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CDT THU JUN 29 2006 .SHORT TERM... CURRENT WATER VAPOR IMAGERY INDICATES THAT MID LEVEL MOISTURE IS ERODING IN THE SOUTHERN PORTIONS OF THE CWA AND INCREASING IN THE NORTHEASTERN PART OF THE CWA. AN ISOLATED THUNDERSTORM HAS ALREADY POPPED UP OVER THE DAVIS MOUNTAINS AT THIS TIME. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP OVER THE DAVIS MOUNTAINS AND BIG BEND REGIONS THROUGHOUT THE REMAINDER OF THE AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE THRESHOLDS AND MOST LIKELY PRODUCE LIGHT TO MODERATE RAINFALL AND POSSIBLY SOME GUSTY WINDS. INDICATED SLIGHT CHANCE POPS IN THE WESTERN LOW ROLLING PLAINS THIS EVENING. LEFT THUNDER OUT OF THIS AREA BECAUSE WHILE THERE/S GOOD MOISTURE CONVERGENCE AND ENOUGH INSTABILITY TO START A SHOWER...INSTABILITY IS NOT GREAT /LI/S BETWEEN 0 AND -1/. ADJUSTED SKY GRIDS A BIT TO ACCOUNT FOR THE MID LEVEL MOISTURE IN THE NORTHEASTERN PORTIONS OF THE CWA... OTHERWISE...GRIDS LOOKED GOOD. .LONG TERM... THE UPPER FLOW PATTERN IS FORECAST TO UNDERGO SOME DEAMPLIFICATION OVER THE NEXT FEW DAYS BEFORE ANOTHER ROUND OF AMPLIFICATION BEGINS EARLY NEXT WEEK. THE GFS HAS BEEN CONSISTENT IN DEVELOPING A WEAK SHORTWAVE TROUGH OVER THE UPPER TEXAS COAST BY EARLY SATURDAY AND MIGRATING THIS WEAKNESS WESTWARD BENEATH THE UPPER LEVEL SUBTROPICAL RIDGE. THIS UPPER SHORTWAVE TROUGH...COLD CORE AND THUS NOT AN EASTERLY WAVE AS EASTERLY WAVES ARE WARM CORE SYSTEMS AND WEAKEN WITH HEIGHT...IS FORECAST TO STRENGTHEN A BIT EARLY NEXT WEEK BEFORE TAKING UP RESIDENCE OVER THE BIG BEND. AN ABUNDANCE IN LOW AND MID LEVEL MOISTURE WILL ALSO ACCOMPANY THIS FEATURE AS PRECIPITABLE WATER VALUES CLIMB ABOVE 3CM OVER THE EASTERN HALF OF THE CWFA. WE EXPECT TO SEE A SLIGHT DROP-OFF IN PRECIP CHANCES TOMORROW AND SATURDAY... THEN AN INCREASE IN PRECIP CHANCES OVER MAINLY THE SOUTHERN HALF OF THE CWFA BEGINNING SUNDAY AND CONTINUING THROUGH THE MIDDLE OF NEXT WEEK AS THE EFFECTS OF THE RETROGRADING UPPER SHORTWAVE TROUGH ARE FELT. HAVE STAYED ON THE CONSERVATIVE SIDE FOR POP AND QPF HERE AS THE OPERATIONAL GFS MAY BE OVERSTATING THE AMOUNT OF PRECIP GENERATED BY THIS SYSTEM. OTHERWISE WE CAN EXPECT TEMPERATURES TO REMAIN NEAR SEASONABLE NORMS THROUGH THE END OF NEXT WEEK. HAVE STAYED CLOSE TO A BLEND OF THE GFS AND GFS ENSEMBLE FOR TEMPERATURES THROUGH THE END OF THE EXTENDED. THE WRF LOOKS LIKE A GOOD SOLUTION FOR WINDS AND DEWPOINT FORECASTS THROUGH SATURDAY AFTER MAKING THE USUAL DOWNWARD ADJUSTMENTS TO DEWPOINTS OUT WEST. THEREAFTER THE GFS LOOKS REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 68 96 68 95 / 10 0 10 0 CARLSBAD NM 64 95 65 96 / 20 10 10 0 DRYDEN TX 68 93 67 92 / 20 10 10 10 FORT STOCKTON TX 67 93 66 93 / 30 10 10 0 GUADALUPE PASS TX 63 90 64 90 / 20 10 10 10 HOBBS NM 65 94 65 95 / 10 0 10 0 MARFA TX 55 86 56 87 / 30 10 20 10 MIDLAND INTL AIRPORT TX 66 94 67 94 / 10 10 10 0 ODESSA TX 65 94 67 95 / 10 10 10 0 WINK TX 68 97 68 99 / 20 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 74/70
Hazardous weather outlook, Jun 29, 12:05 PM MDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 105 PM CDT THU JUN 29 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 105 PM CDT THU JUN 29 2006 /1205 PM MDT THU JUN 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT OVER MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE BEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE DAVIS MOUNTAINS NORTH ACROSS THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS. WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 29, 5:49 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 649 PM CDT THU JUN 29 2006 NMZ033-300045- CENTRAL LEA COUNTY- 549 PM MDT THU JUN 29 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NADINE AT 549 PM MDT. THE STORM WAS NEARLY STATIONARY. STRONG WINDS...HEAVY RAIN...AND SMALL HAIL ARE POSSIBLE THROUGH 630 PM MDT. PEOPLE IN EAST CENTRAL LEA COUNTY...INCLUDING THE CITY OF HOBBS... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.